North Carolina, 2010Flash Flooding in North Carolina, September 30, 2010
September 30, 2010 · NWS RAH · 20 events in 12 counties and zones
A cold front stalled across across central and eastern portions of North Carolina on the 25th of September. In the mid and upper levels of the atmosphere, a closed low pressure was digging across western Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front stalled across across central and eastern portions of North Carolina on the 25th of September. In the mid and upper levels of the atmosphere, a closed low pressure was digging across western Tennessee. The slow moving upper low would cause a series of low pressure waves to ride along the stalled frontal zone, while also advecting copious amounts of tropical moisture into the region. Central North Carolina received 2 to 5 inches of widespread rainfall on the 26th, but because of ongoing severe drought conditions, no flooding occurred. After a lull on the 27th and 28th, a second upper level low developed over western Tennessee once again. This acted to pull the stationary boundary and moisture conveyor back to the west, as well as pick up remnants of Tropical Storm Nicole. Central North Carolina saw an additional 3 to 6 inches on the 29th and 30th. The combined rainfall of 6 to 10 inches from the 26th through the 30th of September resulted in flashing flooding and minor river flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Sep 30, 1:25 AM EST, 10 minutes earlier.
Area forecast discussion, Sep 30, 1:25 AM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
225 AM EDT THU SEP 30 2010
.SYNOPSIS...
DEEP TROPICAL MOISTURE WILL CONTINUE TO STREAM INTO THE REGION
THROUGH TODAY. THIS MOISTURE COMBINED WITH A SERIES OF LOW PRESSURE
SYSTEMS MOVING NORTHWARD THROUGH THE AREA WILL PRODUCE WIDESPREAD
RAIN MAINLY OVER EASTERN NORTH CAROLINA INTO THURSDAY NIGHT. DRIER
AND COOLER AIR WILL ARRIVE FOR FRIDAY AND LAST THROUGH THE WEEKEND.
&&
.NEAR TERM /THROUGH TODAY/...
AS OF 225 AM THURSDAY...
...FLASH FLOOD WATCH CONTINUES...
THROUGH TODAY:
FLASH FLOOD WATCH WILL BE HELD AS IS. SO FAR THE AREA HAS AVOIDED
CATASTROPHIC FLOODING... ALTHOUGH STEADY MODERATE RAIN DROPPING A
HALF TO THREE QUARTERS OF AN INCH PER HOUR FOR SEVERAL HOURS HAS
PRODUCED NUMEROUS PROBLEMS PARTICULARLY IN POOR DRAINAGE AREAS...
AND THE ONCE-LOW STREAMFLOWS ACROSS THE AREA ARE RISING AT A RAPID
RATE. LATEST SURFACE MAP SHOWS THE SURFACE LOW HAVING JUST PASSED
BETWEEN CHS AND GGE... PUSHING QUICKLY TO THE NNW. THE NAM... WHICH
APPEARS TO BE DOING BEST WITH THE TIMING OF THIS LOW... BRINGS IT
RIGHT UP THROUGH CENTRAL NC THROUGH MID TO LATE MORNING.
PRECIPITATION EFFICIENCY REMAINS QUITE HIGH WITH AN LCL-TO-FREEZING
LEVEL DEPTH OVER 4 KM... AND BLENDED TPW IMAGERY SHOWS A PLUME OF
2.0-2.6" STREAMING TOWARD ERN NC WITH STRONG FORCING ALOFT IN THE
FORM OF UPPER DIVERGENCE AND MID LEVEL DPVA. THE HEAVY RAIN THREAT
CONTINUES TO BE HIGHEST OVER THE ERN HALF OF THE CWA... ALTHOUGH AS
THE LOW APPROACHES AND KICKS THE BOUNDARY FARTHER WESTWARD... THE
ENTIRE CWA WILL BE AT RISK THROUGH MID MORNING. WITH THE OBSERVED
RAIN RATES... EXPECT ADDITIONAL RAINFALL OF AT LEAST 2 TO 4 INCHES
OVER MUCH OF THE CWA. NOTE THAT THE RALEIGH 88D RADAR (KRAX) IS
PERFORMING QUITE WELL IN ITS PRECIP ESTIMATES SINCE SWITCHING TO A
TROPICAL Z-R RELATIONSHIP.
WE WILL LIKELY NEED TO CANCEL THE WATCH EARLIER THAN ITS
CURRENT 6 PM EXPIRATION TIME... ALTHOUGH THIS WILL BE EVALUATED
FURTHER OVER THE NEXT SEVERAL HOURS. CATEGORICAL POPS WILL BE
TRENDED DOWN FROM S TO N THROUGH 18Z AS THE DRY SLOT CURRENTLY
PUNCHING UP THROUGH SRN GA ARRIVES IN CENTRAL NC.
THE THREAT FOR TORNADOES WILL ALSO PERSIST OVER THE ERN CWA THROUGH
MID MORNING AS THE LOW APPROACHES. CURRENT MUCAPE IS 500-1000 J/KG
OVER THE COASTAL PLAIN AND 0-1 KM SHEAR IS IMPRESSIVE AT 40-50 KTS
WITH 250-500 MS/S2 0-1 KM SRH... AND THE NAM SHOWS THIS SPREADING
NORTH AND WEST INTO THE NE PIEDMONT THROUGH 14Z WITH VGP OF
0.25-0.35 AND 0-1 KM SHEAR OVER 45 KTS BACK THROUGH THE TRIANGLE.
EVEN OUTSIDE OF THE TORNADO THREAT... OBSERVED GUSTS OVER 50 KTS AT
BUOY 41004 AND GEORGETOWN SC JUST AHEAD OF AND EAST OF THE LOW
CENTER BRINGS A CONCERN FOR A SURGE OF STRONG WIND GUSTS ALONG AND
EAST OF THE LOW'S TRACK. WILL MONITOR OBSERVATIONS OVER THE NEXT FEW
HOURS FOR POSSIBLE ISSUANCE OF A SHORT-FUSED WIND ADVISORY OR HIGH
WIND WARNING.
TEMPERATURES ARE VERY DIFFICULT TODAY WITH THE POTENTIAL TO BE WAY
OFF. SEE NO GOOD REASON TO ALTER CURRENT HIGHS SIGNIFICANTLY AND
WILL STICK WITH HIGHS AROUND 75-81. -GIH
&&
.SHORT TERM /TONIGHT THROUGH FRIDAY/...
AS OF 305 PM WEDNESDAY...
THURSDAY NIGHT...THE UPPER LEVEL TROUGH LIFTS NORTH NORTHEAST
OVERNIGHT ACROSS THE E TN VALLEY. MOISTURE PERSISTS THROUGH THE
EVENING HOURS WITH GRADUAL DRYING AFTER MIDNIGHT. FCST FOR THURS
EVENING IS CURRENTLY DRY BUT SOME GUIDANCE TRIES TO SPIT OUT A
LITTLE PRECIP AS THE TROF AXIS APPROACHES. WILL DISCOUNT FOR NOW.
LOW TEMPS IN THE UPPER 50S TO LOWER 60S LOOK REASONABLE.
FRIDAY...UPPER TROF AXIS SHIFTS EAST OF CENTRAL NC ON FRIDAY.
CHILLY HIGH PRESSURE CENTERED OVER THE NORTHERN PLAINS SLOWLY BUILDS
INTO THE REGION. EXPECT MAINLY SUNNY SKIES WITH A LIGHT NORTHERLY
LOW LEVEL FLOW. COOLER AIR MASS IS SLOW TO ARRIVE SO WITH SUNSHINE
HIGHS SHOULD REACH THE UPPER 70S TO LOWER 80S. WITH SIGNIFICANT RAIN
EXPECTED AND A WET GROUND...A GOOD AMOUNT OF THE SOLAR ENERGY ON
FRIDAY SHOULD GO TO DRYING THE ATMOS OUT...REDUCING SENSIBLE HEATING
SO TEMPS MAY BE SLIGHTLY TOO WARM. -BLAES
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
AS OF 310 PM WEDNESDAY...
FRIDAY NIGHT THROUGH SATURDAY NIGHT...SUBSIDENCE CONTINUES UNDER
SURFACE RIDGING AND MEAN DRY AIR OVER CENTRAL NORTH CAROLINA.
PRECIPITABLE WATER VALUES WILL BE WELL UNDER AN INCH. CONVERGENCE
ALOFT WILL AID IN OVERALL STABILITY. THE 12Z GFS DOES FORECAST AN
INCREASE IN MID-LEVEL MOISTURE SATURDAY NIGHT...ESPECIALLY IN
NORTHERN ZONES...IN ADVANCE OF THE DIGGING UPPER TROUGH FROM THE
GREAT LAKES. MOS GUIDANCE LOWS ARE CLOSE FRIDAY NIGHT AND WILL LEAN
TOWARD THE JUST SLIGHTLY WARMER VALUES GIVEN THE SURFACE GRADIENT
AND 25KT AT THE INVERSION WHICH SHOULD KEEP WINDS FROM GOING CALM
OVERNIGHT. 1000-850MB THICKNESSES WOULD SUPPORT HIGHS FROM 70 TO 75
DEGREES...WARMEST CENTRAL AND SOUTHWEST WHERE THE THICKNESS RIDGE IS
FORECAST FOR SATURDAY AFTERNOON. 1000-850MB THICKNESSES ARE QUITE
LOW BY SUNDAY MORNING...AS LOW AS 1335M AND 1340M TOWARD THE TRIAD.
SUCH THICKNESSES WOULD TEND TO SUPPORT OVERNIGHT LOWS WELL INTO THE
40S. THE LAST TIME KGSO (40) AND KRDU (42) HAD A LOW IN THE 40S WAS
MAY 10. CURRENTLY ANTICIPATE A FEW...EARLY SUNDAY MORNING READINGS
IN THE 40S WITH THE COLDER POTENTIAL OFFSET BY SOME MIXING IN THE
SURFACE GRADIENT AND CONTINUED OVERNIGHT...925MB WINDS AT LEAST
AROUND 20KT...ALONG WITH THE POSSIBILITY OF MID-LEVEL CLOUDS LATE.
SUNDAY THROUGH WEDNESDAY...CONFIDENCE IS ONLY MODEST IN THE
DEVELOPMENT AND PROGRESSION OF A SHARP UPPER TROUGH OR CLOSED LOW
OVER AND NEAR THE MID-ATLANTIC DURING THIS PART OF THE FORECAST.
GIVEN THE STRENGTH OF THE ENERGY DIVING SOUTH THROUGH THE LONGWAVE
TROUGH...IT SEEMS PROBABLE AT THIS POINT THAT A CLOSED LOW OF SOME
STRENGTH WILL FORM MORE LIKE THE 00Z AND 12Z ECMWF AND LATEST DGEX
ALLUDE TO...VERSUS THE SHARP BUT MORE PROGRESSIVE UPPER TROUGH OF
THE 06Z AND 12Z GFS. ALTHOUGH THE 06Z AND 12Z GFS FORECAST LITTLE IN
TERMS OF QPF...OTHER GUIDANCE...WITH MORE DIVERGENCE ALOFT AND
OVERALL ISENTROPIC LIFT...SUGGESTS AT LEAST A CHANCE OF SHOWERS FOR
MONDAY AND TUESDAY...DRYING BY WEDNESDAY AS THE UPPER LOW LIFTS
NORTHEAST AND DRIER AIR ALOFT MOVES INTO CENTRAL NORTH CAROLINA.
INDEED...GFS MOS ENSEMBLE MEMBERS ARE ALMOST ALL AT OR ABOVE
CLIMATOLOGY IN TERMS OF PRECIPITATION CHANCES MONDAY AND
TUESDAY...AND AS SUCH WILL FORECAST A CHANCE OF SHOWERS DURING THAT
PERIOD. 00Z ECMWF...IF IT WOULD VERIFY...INCREASES ISENTROPIC LIFT
AS EARLY AS AROUND 00Z MONDAY...SUGGESTING THAT SOME LIGHT RAIN
SHOWERS COULD BEGIN AS EARLY AS LATE SUNDAY AFTERNOON OR SUNDAY
EVENING. BEST CHANCES CURRENTLY WOULD SEEM TO BE MONDAY THROUGH
ABOUT MIDDAY TUESDAY WHEN DIVERGENCE ALOFT AND LIFT ARE MAXIMIZED.
IF THE FORECAST TREND CONTINUES...WOULD ANTICIPATE AN INCREASE IN
THE CHANCES OF RAIN EARLY IN THE NEXT WORK WEEK OVER TIME.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
AS OF 145 AM THURSDAY...
IFR TO LIFR CEILINGS WILL PREDOMINATE MOST LOCATIONS THROUGH 12 TO
15Z AS A DEEP TROPICAL MOISTURE FETCH CONTINUES TO OVERRIDE AN
INLAND RETREATING COASTAL FRONT. VISIBILITIES WILL BE MOSTLY VFR TO
MVFR...BUT COULD OCCASIONALLY FALL TO IFR WITHIN THE HEAVIER RAIN
BANDS.
CENTRAL AND EASTERN TAF SITES...FROM RDU EASTWARD...WILL SEE A PERIOD
OF LLWS BEGINNING AROUND 06 TO 09Z AND WILL LAST THROUGH AROUND 12
TO 15Z AS A STRONG 40 TO 50KT SOUTHERLY LOW-LEVEL JET ACCOMPANIES
AN AREA OF LOW PRESSURE APPROACHING FROM THE SOUTH.
THE LLWS THREAT WILL END FROM SOUTH TO NORTH ACROSS THE AREA AS THE
LOW PRESSURE TRACKS NORTH INTO EASTERN VIRGINIA. CEILINGS WILL
IMPROVE FROM SOUTH TO NORTH AS WELL...LIFTING TO MVFR DURING THE MID
TO LATE MORNING AND VFR BY THE AFTERNOON.
DRIER AIR WILL GRADUALLY ADVECT INTO CENTRAL NORTH CAROLINA THURSDAY
NIGHT AND INTO FRIDAY WITH VFR CONDITIONS EXPECTED THROUGH THE
WEEKEND.
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ007>011-
021>028-038>043-073>078-083>086-088-089.
&&
SYNOPSIS...HARTFIELD
NEAR TERM...HARTFIELD
SHORT TERM...BLAES
LONG TERM...DJF
AVIATION...CBL
Hazardous weather outlook, Sep 29, 8:46 PM EST, 4 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
946 PM EDT WED SEP 29 2010
NCZ011-027-028-042-043-078-088-089-010200-
HALIFAX-NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-CUMBERLAND-SAMPSON-
946 PM EDT WED SEP 29 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
...TORNADO WATCH 687 IN EFFECT UNTIL 7 AM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THROUGH TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
FLASH FLOOD WATCH.
ISOLATED SEVERE THUNDERSTORMS WITH TORNADOES ARE POSSIBLE ACROSS
THE SOUTHERN COASTAL PLAIN TONIGHT...PRIMARILY BETWEEN MIDNIGHT
AND 8 AM. THE GREATEST THREAT WILL BE ACROSS THE COASTAL PLAIN.
NIGHTTIME TORNADOES ARE EXTREMELY DANGEROUS. BEFORE GOING TO
BED...CHECK LOCAL RADIO OR TELEVISION FOR THE LATEST WEATHER
INFORMATION. HAVING A NOAA WEATHER RADIO READY TO ALERT YOU TO
WARNINGS AT NIGHT COULD SAVE YOUR LIFE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.
NCZ007>010-021>026-038>041-073>077-083>086-010200-
PERSON-GRANVILLE-VANCE-WARREN-FORSYTH-GUILFORD-ALAMANCE-ORANGE-
DURHAM-FRANKLIN-DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-
MOORE-LEE-HARNETT-ANSON-RICHMOND-SCOTLAND-HOKE-
946 PM EDT WED SEP 29 2010
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.
.DAY ONE...THROUGH TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR
SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL
WEATHER SERVICE.
In the hours before
Local storm report, Sep 29, 11:30 PM EST, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1230 AM EDT THU SEP 30 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM HEAVY RAIN ENE SPEED 35.97N 77.44W
09/29/2010 U0.00 INCH EDGECOMBE NC LAW ENFORCEMENT
HIGH WATER ON MILL POND ROAD AND NORTH BOWERS ROAD NEAR
THE TOWN OF SPEED.
&&
BLOCKLEAFlash Flood, Wayne
- When
- September 30, 1:35 AM EST to 10:35 AM EST
- Where
- Wayne County, 0.56 mi W of Adamsville to 1.8 mi ESE of Bests
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.370, -77.980
Heavy rainfall of ten to twelve inches resulted in flooding on several roads which include Lancaster Road and New Hope Road.
Flash Flood, Halifax
- When
- September 30, 2:40 AM EST to 10:40 AM EST
- Where
- Halifax County, Scotland Neck to 3.09 mi SW of Scotland Neck
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 36.130, -77.420
Approximately ten inches of rain resulted in street flooding in eastern Halifax County. Some roads roads flooded include NC Highway 903 near Hobgood Road and Chestnut Street in Scotland Neck.
Flash Flood, Davidson
- When
- September 30, 3:35 AM EST to 8:00 AM EST
- Where
- Davidson County, 0.69 mi N of Thomasville to 0.54 mi WNW of Thomasville
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.890, -80.080
Carolina Avenue and Randolph Street were closed due to flash flooding.
Flash Flood, Guilford
- When
- September 30, 3:35 AM EST to 11:00 AM EST
- Where
- Guilford County, 0.69 mi N of High Pt to 1.25 mi NNE of High Pt
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.980, -80.000
Heavy rainfall of four to five inches flooded a neighborhood in the Trinity area of High Point. Two homes were flooded and Access Road was closed due to high water.
Flash Flood, Davidson
- When
- September 30, 4:14 AM EST to 10:14 AM EST
- Where
- Davidson County, 3.01 mi WNW of Thomasville to 2.47 mi WNW of Thomasville
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 35.897, -80.129
Craft Upholstering Company and a vacated home experienced minor flooding when Rich Creek came out of its bank.
Flash Flood, Guilford
- When
- September 30, 4:15 AM EST to 3:30 PM EST
- Where
- Guilford County, 2.17 mi SW of Four Mile to 1.27 mi SW of Four Mile
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.060, -79.730
Heavy rainfall of four to five inches resulted in minor flooding along South Buffalo Creek. South Buffalo Creek crested at 14.1 feet.
Flash Flood, Wake
- When
- September 30, 5:45 AM EST to 10:00 AM EST
- Where
- Wake County, 1.38 mi S of Williams Xrds to 1.41 mi S of Williams Xrds
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.630, -78.670
High water was reported across road at Rock Service and Old Stage Roads.
Flash Flood, Edgecombe
- When
- September 30, 6:00 AM EST to 2:00 PM EST
- Where
- Edgecombe County, 1.8 mi NNW of Rocky Mt to 1.81 mi NNW of Rocky Mt
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 35.954, -77.791
The Rocky Mount 911 center received approximately 25 calls related to minor flooding. Riverside Drive was closed due to flooding.
Flash Flood, Forsyth
- When
- September 30, 6:33 AM EST to 11:30 AM EST
- Where
- Forsyth County, 0.89 mi SE of Guthrie to 0.95 mi SE of Guthrie
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 36.110, -80.160
Linville Road was closed due to flashing flooding.
Flash Flood, Randolph
- When
- September 30, 6:33 AM EST to 11:30 AM EST
- Where
- Randolph County, 1.49 mi SSE of Cedar Falls to 1.46 mi SSE of Cedar Falls
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.730, -79.740
Loflin Pond Road near Trogdon Pond Road was closed due to flooding.
Flash Flood, Davidson
- When
- September 30, 6:42 AM EST to 11:00 AM EST
- Where
- Davidson County, 1.12 mi E of Silver Vly to 1.08 mi NW of Hughes
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.730, -80.100
Trained spotter reported 6 inches of water flowing across NC Highway 109 in Silver Valley.
Flash Flood, Wilson
- When
- September 30, 6:45 AM EST to 10:45 AM EST
- Where
- Wilson County, 0.69 mi N of Lucama to 0.32 mi NNE of Lucama
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.660, -78.020
Flooding was reported along Lucama Road and St. Marys Church Road.
Flash Flood, Cumberland
- When
- September 30, 7:00 AM EST to 3:00 PM EST
- Where
- Cumberland County, 25.6 mi ESE of Cedar Creek to 23.94 mi ESE of Stedman
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 34.764, -78.360
Several secondary roads were closed for a period of time. A portion of Beulah Road between John Mark Road and Boykin Road was washed out.
Flash Flood, Richmond
- When
- September 30, 7:00 AM EST to 9:00 AM EST
- Where
- Richmond County, 0.57 mi E of Mangum to 4.64 mi W of Ex Way
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.130, -79.970
Several roads were closed in the Mangum area due to flash flooding. Biltmore Drive in East Rockingham also experienced minor flooding.
Flash Flood, Guilford
- When
- September 30, 7:15 AM EST to 3:00 PM EST
- Where
- Guilford County, 1.52 mi NNW of Jamestown to 1.66 mi NNW of Jamestown
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 36.020, -79.940
Heavy rainfall caused minor flooding along East Fork Deep River. The river crested at 14.3 feet.
Flash Flood, Wilson
- When
- September 30, 8:00 AM EST to 11:00 AM EST
- Where
- Wilson County, 2.76 mi S of Buckhorn Xrds to 2.35 mi SSW of Moores Xrds
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.640, -78.120
Street flooding was reported along Wiggins Mill Road near Springhill Church Road, Revell Road, Glory Road and Blalock Road.
Flash Flood, Wake
- When
- September 30, 8:00 AM EST to 11:00 AM EST
- Where
- Wake County, 1.11 mi SSW of Raleigh to 1.09 mi SSW of Raleigh
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 35.787, -78.681
Sullivan Drive on the campus of North Carolina State University was closed due to flash flooding.
Flash Flood, Johnston
- When
- September 30, 8:00 AM EST to 11:00 AM EST
- Where
- Johnston County, 0.89 mi SE of Princeton to 0.44 mi ESE of Princeton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.460, -78.160
Pine Street was closed due to high flood waters. The flood waters approached the crawl spaces of several homes.
Flash Flood, Wake
- When
- September 30, 8:30 AM EST to 11:00 AM EST
- Where
- Wake County, 2.35 mi ENE of Raleigh to 2.13 mi S of Millbrook
- Cause
- Heavy Rain
- Reported by
- Official NWS Observations
- Coordinates
- 35.810, -78.630
Heavy rainfall caused minor flooding of Crabtree Creek. Crabtree Creek crested at 12.69 feet.
Flash Flood, Guilford
- When
- September 30, 11:00 AM EST to 3:00 PM EST
- Where
- Guilford County, 1.49 mi SSW of Deep River to 1.76 mi SSW of Deep River
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.010, -79.980
Rivermeade Drive and Halifax Road near NC Highway 68 was closed due to flooding.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Pennsylvania, September 30, 20101 death · $50,000 · 5 events
- Flash Flooding and Flooding in Virginia, September 30, 2010$3.1 million · 42 events
- Flash Flooding and Damaging Wind in New York, September 30, 2010$527,000 · 50 kt wind · 6 events
- Strong Wind in New York, September 30, 2010$450,000 · 6 events
- Strong Wind in Connecticut, September 30, 2010$500,000 · 1 event
- Flooding in New York, September 30, 2010$174,000 · 22 events
- Flooding in New York, September 30, 2010$250,000 · 2 events
- Flash Flooding in North Carolina, September 30, 2010$65,000 · 5 events
- Strong Wind in New Jersey, September 30, 2010$28,000 · 16 events
- Damaging Winds in Virginia, September 30, 20101 injured · $28,000 · 50 kt wind · 7 events
- Flash Flooding and Flood in Maryland, September 30, 201031 events
- Flash Flooding in Virginia, September 30, 201031 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 262742, 262747, 262748, 262764, 262765, 262768, 262770, 261000, 262773, 262775, 262784, 262785, 261001, 262828, 262819, 262820, 262822, 262823, 262825, 262826.